Symptomatic-low grade methemoglobinemia because of dapsone: a multiple hit hypothesis.

@article{Skold2013SymptomaticlowGM,
  title={Symptomatic-low grade methemoglobinemia because of dapsone: a multiple hit hypothesis.},
  author={Anna Skold and Robin Klein},
  journal={American journal of therapeutics},
  year={2013},
  volume={20 6},
  pages={
          e729-32
        }
}
Methemoglobinemia occurs when hemoglobin is oxidized to form methemoglobin (MetHb) rendering it incapable of oxygen transport and leading to tissue hypoxia. Typically, protective mechanisms keep MetHb levels below 1%, but a variety of compounds are capable of inducing methemoglobinemia including dapsone. Normally, symptoms correlate with MetHb level and treatment with methylene blue is reserved for patients with significantly elevated MetHb levels. We present a case of symptomatic low-grade… CONTINUE READING

From This Paper

Topics from this paper.

Similar Papers

Loading similar papers…